MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-8-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis:equipment used: vis m-81805, 203cm ruler- 83361 pin gauges m-84080 m-84083 as found condition (condition of returned device): the concerto device was returned for analysis within a shipping box, a sealed plastic biohazard pouch, within a resalable plastic pouch, and within an introducer sheath.No microcatheter was returned.Damage location details: the introducer sheath was found to be applied correctly; however, the introducer sheath was found to be damaged (crushed) near the distal segment.The actuator was found to be bent at ~3.3cm, broken at ~6.2cm, broken at ~8.8cm, bent at ~24.7cm and bent at ~69.3cm from the proximal end.The release wire was found to be retracted, and the implant coil was detached within the introducer sheath.The concerto implant coil was found to be damaged within the introducer sheath.The shield coil was found to be in good condition.The coin was found to be retracted from the lumen stop, but in good condition.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the concerto implant coil was unable to advance outside of the introducer sheath.The concerto implant coil tip outer diameter (od) was measured to be 0.0114¿, which was found to be within specification (specification.0112¿ +.0010¿/-.002¿).The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.47mm +0.03mm/-0.00mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was able to be confirmed.Resistance was able to be reproduced with the introducer sheath.A possible cause of ¿coil resistance/stuck in sheath¿ could have been caused during preparation.Via the ifu, notes that ¿gently immerse the concerto detachable coil and its detachment zone in heparinized saline.Take care not to stretch the coil during this procedure, in order to preserve the coil memory.While still immersed in the heparinized saline, point introducer sheath vertically into saline and gently retract the distal tip of the coil into the introducer sheath.¿ the report notes that ¿the staff did not believe that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.¿; however, the root cause of ¿coil resistance/ stuck in sheath¿ was unable to be determined.A few other possible causes of ¿coil resistance/stuck in sheath¿¿ are but not limited to overtightening of rhv, improper hubbing technique, and lack of continuous flush.Preparation per the ifu was mentioned in the report; however, it wasn¿t verified.Damaged was found to the introducer sheath near the distal segment.A possible cause for the damage to the introducer sheath could of be caused by excessive tightening of rhv.The root cause could not be confirmed.The customer¿s report of ¿coil kink/damage¿ was able to be confirmed.The concerto device was returned damaged (broken and kinked).A possible cause of ¿coil kink/damage could have been cause by advancing device against the reported resistance; however, the root cause was unable to be determined.**this event is reported at this time based on analysis findings.** medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the coil concerto helix 3mm x 8cm and coil concerto helix 5mm x 20cm, the coils would not pass through the coil delivery sheath.This issue occurred with both products, identified as nv-3-8-helix and nv-5-20-helix.The staff noted coil resistance/stuck and instances of coil kink or damage.Despite these issues, other concerto coils were used successfully in the case.The defective products were not implanted and were replaced by medtronic products. no patient complications have been reported as a result of this event.Ancillary devices: sheath, microcatheter, guidewire additional information received reported continuous saline flush was not administered and maintained as indicated in the instructions for use (ifu).Ifu prep and use for coils was discussed, and an in-service is scheduled to go over in further detail.Staff did not believe that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Additional information received reported continuous saline flush was not administered and maintained as indicated in the ifu.Ifu prep and use for coils was discussed.The staff did not believe that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22998688
Report Number9617601-2025-01370
Device Sequence Number15655068
Product Code KRD
UDI-Device Identifier00847536044906
UDI-Public(01)00847536044906(17)271028(10)229980572
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot Number229980572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown